Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Raleigh, NC

April 17, 2006Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 17, 2006, 2:41 PM EDT for Randolph County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2006, 2:41 PM EDT (18:41 UTC)
Expired
Apr 17, 2006, 3:15 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 3:00 PM EDTTSTM WND DMGSeagrove, NCLOTS OF TREES DOWN IN SOUTHERN HALF OF RANDOLPH COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 2:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 171840
SVRRAH
NCC151-171915-
/O.NEW.KRAH.SV.W.0053.060417T1841Z-060417T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT MON APR 17 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 315 PM EDT

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTH OF MARTHA...OR ABOUT 13 MILES
  EAST OF LEXINGTON...MOVING EAST AT 55 MPH. PENNY SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ASHEBORO...ULAH...
  RAMSEUR...FRANKLINVILLE...
  COLERIDGE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3588 8005 3591 8002 3588 7955 3553 7956
      3553 7967 3552 7968 3551 8005

$$

04
1 follow-up statement
000 
WWUS52 KRAH 171901
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT MON APR 17 2006

NCC151-171915-
/O.CON.KRAH.SV.W.0053.000000T0000Z-060417T1915Z/
RANDOLPH NC-
301 PM EDT MON APR 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR RANDOLPH COUNTY...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ASHEBORO TO 6 MILES EAST OF
NEW HOPE...OR ALONG A LINE EXTENDING FROM ASHEBORO TO 13 MILES NORTH
OF TROY...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RAMSEUR AND SEAGROVE BY 310 PM EDT
  COLERIDGE BY 315 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3588 8005 3591 8002 3588 7955 3553 7956
      3553 7967 3552 7968 3551 8005

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 11:52 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 17, 11:52 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT MON APR 17 2006

.SHORT TERM /REST OF TODAY/...
BUSY MORNING UPDATING FORECAST PRODUCTS TO INCLUDE RECENTLY
ISSUED SEVERE THUNDERSTORM WATCH 196...INCLUDING DAVIDSON...FORSYTH
AND GUILFORD COUNTIES IN CENTRAL NORTH CAROLINA FROM 11:00 AM
UNTIL 5:00 PM.

COMPLEX FRONT CURRENTLY WINDING ACROSS THE CWA...WITH TEMPS IN
THE LOWER/MID 60S IN NORTHERN PORTIONS AND THE MID/UPPER 70S IN
SOUTHERN PORTIONS. UPDATED FORECAST TO HOLD OFF ON POPS UNTIL THIS
AFTERNOON. LOWERED POPS ALSO...CONFINING HIGHEST POPS TO NORTHERN
PORTIONS OF CWA GIVEN RADAR TRENDS THIS MORNING WITH BULK OF
PRECIP CURRENTLY MOVING ESE THROUGH SOUTHERN WV AND WESTERN VA.
LOWERED HIGH TEMPS THIS AFTERNOON A FEW DEGREES IN NORTHERN AREAS
GIVEN WEAK CAA BEHIND THE QUASI-STATIONARY FRONT. ALSO INCREASED
WIND GUSTS THIS EVENING AS GRADIENT TIGHTENS BEHIND SFC LOW.

CHANCES FOR PRECIP WILL QUICKLY DIMINISH LATER THIS
EVENING/TONIGHT AS SFC LOW AND UPPER WAVE PASS TO THE EAST...WITH
MUCH COOLER AIR WORKING INTO THE AREA OVERNIGHT.

&&

.PREV DISCUSSION...
 (ISSUED 315 AM EDT MON APR 17 2006)

SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...

TODAY AND TONIGHT: SURFACE THETA-E OBSERVATIONS PLACE THE
ROUGHLY-STATIONARY FRONT ACROSS NORTHEAST NC WITH TEMPERATURES
MOSTLY IN THE 50S NORTH OF THE BOUNDARY AND 60S SOUTH.... CERTAINLY
NOT A SHARP GRADIENT OF EITHER TEMPS OR DEWPOINTS... AND VAD WIND
PROFILES FROM THE RALEIGH AND WAKEFIELD RADARS PLUS THE 00Z 925 MB
ANALYSIS SHOW IT TO BE FAIRLY SHALLOW IN NC... AND IT MAY SIMPLY BE
A REFLECTION OF THE OUTFLOW OF THE EARLIER STORMS OVER NORTHEAST NC.
UPSTREAM MESOSCALE CONVECTIVE SYSTEM HAS BEEN PROPAGATING SLIGHTLY
BACKWARD OVER THE OHIO VALLEY OVERNIGHT... HOWEVER WITH THE APPARENT
WEAKENING OF THE LOW LEVEL JET IT HAS BEGUN TO WEAKEN. CORFIDI
VECTORS SUGGEST IT WILL CONTINUE A TRACK TOWARD NORTHERN NORTH
CAROLINA THROUGH MID MORNING. AFTER SOME EARLY MORNING SUNSHINE...
WILL BRING IN CHANCE POPS... MAINLY SHOWERS WITH ISOLATED THUNDER...
OVER THE NORTHWEST PORTION OF THE CWA AFTER 8 AM. IT APPEARS
IMMINENT THAT THE NORTHERN AND EASTERN SECTIONS WILL GET AT LEAST A
LITTLE MEASURABLE RAIN... AND HAVE RAISED POPS HERE TO CATEGORICAL
WITH LOW-END LIKELY POPS IN THE SOUTHWEST WHERE THE OVERALL
DOWNSLOPE FLOW COULD BE ENOUGH TO LIMIT RAINFALL. SCATTERED ELEVATED
STORMS COULD BECOME STRONG ACROSS THE NORTH... ESPECIALLY NEAR THE
BOUNDARY WHERE FAVORABLE SHEAR EXISTS AND WHERE THE STORM TRACK WILL
BE ALONG-BOUNDARY INCREASING THE RESIDENCE TIME WITHIN THE MORE
VORTICITY-RICH ZONE... BUT THE INSTABILITY APPEARS VERY LIMITED.
CHANCES LOOK BETTER IN THE SOUTH WHERE SOME MORNING SUNSHINE SHOULD
INCREASE CAPES NEAR 2000 J/KG... HOWEVER IF THE DEWPOINTS FALL OFF
IN THE WESTERLY DOWNSLOPE LOW LEVEL FLOW... THIS WILL BE TOUGH TO
ACHIEVE. NAM FORECAST DOWNDRAFT CAPE DOES EXCEED 1000 J/KG HERE
THOUGH WITH A VERTICAL THETA-E DIFFERENCE OF 26 C... SO STRONG WINDS
LOOK MORE LIKELY A THREAT THAN HAIL GIVEN THE MARGINAL LAPSE RATES
IN THE -10 TO -30 C HAIL-GROWTH LAYER. WILL ISSUE A SPECIAL WEATHER
STATEMENT MAINLY FOR THE SOUTH. MAX TEMPERATURES HAVE BIG BUST
POTENTIAL TODAY CONSIDERING THE MORNING SUNSHINE. HAVE GONE WITH A
LARGE GRADIENT WITH MID 60S NORTH TO LOWER 80S SOUTH... WITH
READINGS AROUND 70 TO THE LOWER 70S ALONG THE HIGHWAY 64 CORRIDOR.
EXPECT A QUICK END TO THE SHOWERS EARLY THIS EVENING AND HAVE KEPT
JUST A LOW CHANCE OF LIGHT RAIN OR DRIZZLE OVER THE SOUTHEAST HALF
THROUGH MID EVENING WHEN THE VORTICITY MAX AND UPPER DIVERGENCE CORE
MOVE OFFSHORE. LOWS 40-48 WITH WINDS SHIFTING AROUND EARLY TO
NORTHEAST BEHIND THE FRONT.

TUESDAY: FORECAST SOUNDINGS SHOW GOOD DRYING THROUGH THE COLUMN WITH
NORTHWEST MID LEVEL FLOW AND THE SURFACE HIGH BUILDING IN FROM THE
NORTH. EXPECT SCATTERED TO OCCASIONALLY BROKEN FLAT CUMULUS TO
DEVELOP IN THE AFTERNOON BENEATH THE SUBSIDENCE INVERSION ALOFT.
HIGHS 68-72. LOWS TUESDAY NIGHT 42 TO 47... GENERALLY BELOW MOS
GUIDANCE AVERAGE.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...

ONLY MINOR ADJUSTMENTS NEEDED. THIS PERIOD WILL FEATURE AN UPPER
VORTEX WOBBLING EASTWARD ACROSS THE MIDWEST TOWARD MICHIGAN THURSDAY
AND FRIDAY... THEN ACROSS THE EASTERN LAKES SATURDAY/SUNDAY. THE
LATEST GFS PRODUCES LIGHT SHOWERS OVER THE AREA WEDNESDAY INTO
THURSDAY MORNING AS THE SURFACE RIDGE SHIFTS OFF TO THE SOUTHEAST
AND OFFSHORE... BUT ANY WEAK SHORTWAVES EJECTING FROM THE TROUGH
SHOULD DAMPEN AS THEY HEAD INTO ANTICYCLONIC MID LEVEL FLOW OVER THE
CAROLINAS AND WILL KEEP IT DRY THROUGH THURSDAY. THEN THE TROUGH
APPROACHES AND THE LOW LEVEL FLOW BECOMES FAIRLY DEEP SOUTH AND
SOUTHWESTERLY... STRAIGHT OUT OF THE WIDE-OPEN GULF... AND THINK
MID-RANGE CHANCE POPS ARE WARRANTED FOR FRIDAY/SATURDAY. FOR SUNDAY
THE GFS CLEARS THE 850 MB FRONT OFF THE COAST WHILE THE ECMWF KEEPS
WEST-SOUTHWEST FLOW OVER THE STATE AND DEVELOPS A SIGNIFICANT
SURFACE LOW OVER GEORGIA... A SOLUTION THAT APPEARS UNREALISTIC AND
WILL CONTINUE WITH NO POPS SUNDAY. TEMPERATURES HOLDING CLOSE TO
SEASONAL NORMALS WITH PARTLY CLOUDY SKIES BECOMING MOSTLY CLOUDY BY
FRIDAY ALL LOOKS REASONABLE.

AVIATION...

BOUNDARY WEST TO EAST THROUGH THE TAF AREA WILL SERVE AS THE FOCUS
FOR SHOWERS LATER TODAY. SOUTH OF THE BOUNDARY...FAY AREA...THERE
WILL BE A CHANCE FOR THUNDERSTORMS. THROUGH 18Z...SCATTERED TO
BROKEN CLOUDS AROUND 5 THOUSAND FEET. CEILINGS LOWERING TO MVFR IN
RAINSHOWERS 18Z TO 00Z. AFTER 00Z BROKEN CLOUDS AROUND 6 THOUSAND
FEET. PATCHY MVFR VISIBILITY IN FOG RWI AREA 09Z-14Z...OTHERWISE
UNRESTRICTED VISIBILITY TROUGH THE TAF PERIOD.

FIRE WEATHER...

PRIOR TO EXPECTED ARRIVAL OF RAIN IN THE SOUTHERN PORTIONS OF
CENTRAL NC... THE WESTERLY LOW LEVEL WINDS WITH RELATIVE HUMIDITIES
IN THE 30-40% RANGE... STEEP LOW LEVEL LAPSE RATES WELL UP TO 9-10
KFT...  AND THE CONTINUED DRY FUELS WILL CONTINUE TO POSE A THREAT
FOR ADVERSE FIRE BEHAVIOR THROUGH EARLY AFTERNOON. WILL ISSUE A
SPECIAL WEATHER STATEMENT FOR THE SOUTHERN HALF OF CENTRAL NC.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...VINCENT
Hazardous weather outlook, Apr 17, 4:45 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
445 AM EDT MON APR 17 2006

NCZ021>025-038>043-073>078-083>086-088-089-180845-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
445 AM EDT MON APR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS IS EXPECTED TO DROP
SOUTHEASTWARD THROUGH MUCH OF CENTRAL NORTH CAROLINA TODAY. A FEW
OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG STRAIGHT-LINE WINDS
IN EXCESS OF 60 MPH. LARGE HAIL GREATER THAN PENNY SIZE WILL ALSO
BE POSSIBLE. THE THREAT WILL BE GREATEST ALONG AND SOUTH OF
HIGHWAY 64... AND PRIMARILY BETWEEN THE HOURS OF NOON AND 6 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS FRIDAY
AND SATURDAY... HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TO BE NECESSARY
TODAY... HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ007>011-026>028-180845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
445 AM EDT MON APR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF SHOWERS AND ISOLATED STORMS IS EXPECTED TO DROP
SOUTHEASTWARD THROUGH NORTH CENTRAL NORTH CAROLINA TODAY. A STORM
OR TWO COULD BECOME STRONG... PRODUCING WIND GUSTS OVER 50 MPH AND
SMALL HAIL DURING THE EARLY AND MID AFTERNOON HOURS... HOWEVER
WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS FRIDAY
AND SATURDAY... HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL NOT BE NECESSARY TODAY... HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER IMMEDIATELY
TO THE NATIONAL WEATHER SERVICE.

GIH

In the hours before

Special weather statement, Apr 17, 1:39 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
139 PM EDT MON APR 17 2006

NCZ021-171845-
FORSYTH-
INCLUDING THE CITY OF...WINSTON-SALEM
139 PM EDT MON APR 17 2006

A THUNDERSTORM MOVING SOUTHEAST AROUND 40 MPH WILL MOVE INTO
FORSYTH COUNTY IN NORTH CAROLINA BY 145 PM. WIND GUST TO 45 TO 50
MPH WITH HIGHER GUST HAVE BEEN REPORTED WITH THIS STORM. ALSO
SMALL HAIL ARE POSSIBLE WITH THE PASSAGE OF THIS THUNDERSTORM.

MOTORIST SHOULD USE CAUTION WHILE DRIVING DUE TO HEAVY RAIN AND
POOR VISIBILITY AND PONDING OF WATER ON ROADWAYS.

REU
Special weather statement, Apr 17, 1:58 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT MON APR 17 2006

NCZ038-039-073>075-171900-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-STANLY-
158 PM EDT MON APR 17 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON...RANDOLPH...
MOORE...MONTGOMERY AND STANLY COUNTIES THROUGH 300 PM EDT...

AT 158 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF RICHFIELD...OR ABOUT 13 MILES NORTHWEST OF ALBEMARLE...
MOVING EAST AT 45 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RICHFIELD...NEW
LONDON...NEWSOM...BADIN LAKE...BADIN...ELDORADO...NEW
HOPE...STEEDS...AND SEAGROVE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

VINCENT
Local storm report, Apr 17, 2:15 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT MON APR 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     LEWISVILLE              36.09N 80.40W
04/17/2006                   FORSYTH            NC   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS DULL RD IN LEWISVILLE.

&&

VINCENT
Local storm report, Apr 17, 2:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
227 PM EDT MON APR 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             5 W UNION RIDGE         36.22N 79.47W
04/17/2006  M0.25 INCH       ALAMANCE           NC   TRAINED SPOTTER

&&

JBLAES
Special weather statement, Apr 17, 2:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT MON APR 17 2006

NCZ023>025-171900-
ALAMANCE-DURHAM-ORANGE-
228 PM EDT MON APR 17 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE...ORANGE AND DURHAM
COUNTIES THROUGH 300 PM EDT...

AT 228 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PLEASANT GROVE...OR ABOUT 6 MILES NORTHEAST OF GRAHAM...MOVING
SOUTHEAST AT 45 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS
INCLUDE...EFLAND...HILLSBOROUGH...AND...SCHLEY...CHAPEL HILL AND
DURHAM.

GUSTY WINDS OF 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY
WINDS COULD RESULT IN A FEW DOWNED TREES.

04

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 1:45 PM EDTSevere Thunderstorm WarningRAHForsyth45 min
Apr 17, 2:11 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Apr 17, 2:41 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore34 min
Apr 17, 3:11 PM EDTSevere Thunderstorm WarningRAHHoke, Moore34 min
Apr 17, 3:20 PM EDTSevere Thunderstorm WarningRAHWake25 min
Apr 17, 3:43 PM EDTSevere Thunderstorm WarningRAHCumberland32 min
Apr 17, 4:07 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson23 min
Apr 17, 4:11 PM EDTSevere Thunderstorm WarningRAHJohnston34 min
Apr 17, 4:24 PM EDTSevere Thunderstorm WarningRAHWayne36 min
Apr 17, 4:29 PM EDTSevere Thunderstorm WarningRAHSampson31 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.